MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 4; UNCEMENTED HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 4; UNCEMENTED HIP STEM
Model Number 01.12.024
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12.03.2021: lot 052090: (b)(4) items manufactured and released on 31-mar-2006.Expiration date: 2011-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Preliminary investigation performed by medacta r&d project manager: looking at the image attached to the complaint is visible that the whole ha coating on the stem body has been absorbed by patient bone as expected.No particular signs or damages are present on the explanted stem.It is not possible to define a root cause of the reported loosening.Clinical evaluation performed by medacta medical affairs director: femoral component revision performed about 14,5 years after primary cementless total hip arthroplasty in a (b)(6) year old man.No information concerning patient general health status and the presence of comorbidities is available.In the radiographic image provided, signs of osteolysis and stress shielding are visible.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.Of course the probability that a total hips involved in phenomena of stress shielding and osteolysis is bound to increase with time and activity, as specified in the instructions for use.The exact reason of this event cannot be determined.
 
Event or Problem Description
Loosening of a quadra-h (4 std) stem after 14 years and 7 months after the primary surgery.The surgeon revised the stem, head and inlay.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 4
Common Device Name
UNCEMENTED HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11593997
Report Number3005180920-2021-00251
Device Sequence Number3474165
Product Code JDI
UDI-Device Identifier07630030802058
UDI-Public07630030802058
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2011
Device Model Number01.12.024
Device Catalogue Number01.12.024
Device Lot Number052090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2021
Initial Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR